MAUDE Adverse Event Report: ZHEJIANG JINHUA HUATONG MEDICAL ELECTROSURGICAL PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ZHEJIANG JINHUA HUATONG MEDICAL ELECTROSURGICAL PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-E0031
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198); Electrical Shorting (2926)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received indicating an electrosurgical pencil (88-e0031, lot 18052301) was "getting an electrical short" during use.A sample was returned for evaluation and forwarded to the manufacturer.The pencil is supplied to deroyal by vr medical technology.The supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified; therefore, a scar was issued to vr medical.As of the date of this report, a response has not been received.The investigation is ongoing at this time.This report will be updated when new and critical information is received.
 
Event or Problem Description
The pencil is getting an electric shortage when soaked with blood or saline.The cautery machine either shows error or continuously coagulating/cutting without using the buttons.The end user is concerned it may lead to electric shock or severe injury to the patient or staff.
 
Additional Manufacturer Narrative
Root cause: the pencil is supplied to deroyal by vr medical technology.Therefore, a supplier corrective action request was issued to vr medical.In its response, vr medical stated the returned samples were sent to the manufacturer for testing.All samples worked normally with no short circuit defect occurring.Therefore, the root cause is unknown.Corrective action: based on the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint (call 46083) was received indicating an electrosurgical pencil (88-e0031, lot 18052301) was "getting an electrical short" during use.Unused samples of the same lot were returned for evaluation and forwarded to the manufacturer.The pencil is supplied to deroyal by vr medical technology.Quality documentation for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified; therefore, a scar was issued to vr medical.A response was received and accepted may 14, 2019 by deroyal personnel.From 2017 to 2019, 1,658 cases of the reported finished good have been sold.Three similar complaints were identified, which equates to a sales-to-complaint ratio of 0.001809 or 0.181%.Deroyal will continue to monitor post market feedback and will recognize in the future if this issue reoccurs.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
ELECTROSURGICAL PENCIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ZHEJIANG JINHUA HUATONG MEDICAL
no. 23 meixi road
wucheng district
jinhua, 32105 1
CH  321051
MDR Report Key8333438
Report Number1060680-2019-00002
Device Sequence Number1304138
Product Code GEI
UDI-Device Identifier50749756803002
UDI-Public50749756803002
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K132199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-E0031
Device Lot Number18052301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1